Hail, Pike
- When
- May 18, 7:15 PM CST
- Where
- Pike County, Billstown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.967, -93.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 18, 2:50 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT FRI MAY 18 2001 MCS RAPIDLY FELL APART IN WESTERN ARKANSAS THIS MORNING...BUT UPPER LEVEL SYSTEM ASSOCIATED WITH MCS RATHER STRONG AND ALONG ARKANSAS/MISSOURI BORDER THIS AFTERNOON. COLD FRONT ALSO MOVING INTO STATE FROM NORTHWEST. SCATTERED STORMS FLARED UP AHEAD OF SYSTEM/FRONT...WITH SEVERE THUNDERSTORM WATCH POSTED IN NORTHERN SECTIONS OF THE STATE UNTIL 9 PM. OVERNIGHT...IN ADDITION TO SYSTEM/FRONT...UPPER LEVEL SYSTEM WILL MOVE OVER ARKANSAS FROM OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE NORTH AND WEST THIS EVENING...THEN DRY. FARTHER SOUTH/EAST...SYSTEM SLOW TO PUSH THROUGH...SO CHANCE OF PRECIPITATION MENTIONED ALL NIGHT. BY SATURDAY...LOOKS LIKE FRONT PUSHING TO SOUTH AND UPPER SYSTEM TO EAST. DRIER AIR LEFT BEHIND AND REMOVED MENTION OF THUNDERSHOWERS IN NORTHERN ARKANSAS. IN CENTRAL/SOUTH...AFTERNOON HEATING MAY TRIGGER A FEW THUNDERSHOWERS...BUT MOST AREAS WILL REMAIN DRY. LOOKING AHEAD...FRONT WILL MOVE BACK TO THE NORTH SATURDAY NIGHT/SUNDAY WITH GOOD CHANCE OF SHOWERS/THUNDERSTORMS. SUNDAY NIGHT/MONDAY...STRONG COLD FRONT WILL ARDRIVE FROM PLAINS WITH SHOWERS AND THUNDERSTORMS LIKELY AGAIN. DRIER/COOLER AIR EXPECTED BEHIND LATTER FRONT. (46) .LIT...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 458 PM CDT FRI MAY 18 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF ARKANSAS THIS EVENING... A COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO NORTHWEST ARKANSAS THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THIS FRONT LATE THIS AFTERNOON AND EARLY TONIGHT. THE STORMS SHOULD WEAKEN SOMEWHAT LATER TONIGHT ONCE THE DAYTIME HEATING IS LOST. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS ACROSS MUCH OF ARKANSAS MAY NEED TO BE ACTIVATED THIS EVENING. 45
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 W GLENCOE AR 1 INCH HAIL
05/18/01 FULTON HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 W GLENCOE AR 1 INCH HAIL
05/18/01 FULTON HAIL COVERED THE
GROUND. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 2 SW HORSESHOE BEND ARPT AR .75 INCH HAIL
05/18/01 IZARD REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM PLAINVIEW AR 1 INCH HAIL
05/18/01 YELL HAIL TO THE SIZE OF
QUARTERS NEARLY
COVERING THE GROUND.
REPORTED BY STORM
SPOTTER.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250537.